Utah, 2025Flooding and Damaging Winds in Utah, October 3 to 4, 2025
October 3 to 4, 2025 · NWS SLC · 7 events in 3 counties and zones
Heavy rain over a several day period caused flash flooding for much of the Tooele Valley. Rainfall totals through the event ranged from 2-4 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain over a several day period caused flash flooding for much of the Tooele Valley. Rainfall totals through the event ranged from 2-4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Oct 3, 2:24 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 3, 2:24 PM MST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
324 PM MDT Fri Oct 3 2025
.SYNOPSIS...A strong early fall storm system will bring much
cooler temperatures to the region, along with widespread rain and
high elevation snow to northern and portions of central Utah
through Saturday. Cooler and more stable conditions will follow
for Sunday, followed by a warming trend heading into next week.
&&
.DISCUSSION...A potent early fall storm system remains on track to
impact the forecast area over the next 36 hours, bringing
widespread rain and high elevation snowfall across northern and
portions of central Utah, along with much cooler temperatures.
Currently showers and scattered thunderstorms continue to develop
across northern Utah within a region of diffluence aloft. These
have been trending a little stronger over the past hour or so, and
deep layer shear will continue to support organized convection
capable of producing large hail and strong outflow winds through
the evening hours. Additionally,
The upstream trough is currently spreading into the western Great
Basin, and will translate eastward through the region overnight
through Saturday. The associated low level baroclinic zone remains
stretches across eastern NV, and will slowly progress eastward
reaching northwest Utah this evening, and eventually crossing the
Wasatch Front during the pre-dawn hours Saturday. This boundary
will likely be accompanied by a convective line bringing a period
of heavy precipitation, with fairly widespread precipitation
filling in behind this line within a region of strong forcing
ahead of the approaching upper trough. As such expect fairly
widespread precipitation across much of northern Utah through the
morning, before becoming more orographically forced and
convective during the afternoon. Snow levels will likely be
dragged as low as 8000 feet with totals of 2-5" mainly above 9000
feet. Rain totals across most northern Utah locations look to be
in the 0.50-0.75" range, with upwards of an inch likely along the
east benches. Amounts will trend lower from Utah County southward
into central Utah, with minimal precip across southern Utah.
Max temperatures will run much cooler Saturday...generally 20-25F
lower across northern Utah, and 10-15F cooler across southern
Utah. This cool airmass will modify a bit on Sunday, but
temperature swill remain roughly 10F below climo across northern
Utah.
A general warming trend will follow through the upcoming week.
Toward the end of the week, all eyes will be on the remnants of a
tropical system off Baja which the models have been fairly
consistently bringing into the Desert Southwest and Intermountain
Region. This continues to be supported by the majority of ensemble
families with some outlier solutions keeping this moisture shunted
well south of the area. Certainly something to watch, as the
potential for widespread heavy rainfall will be there given the
origin of the moisture, but a lot of moving parts will need to
come into alignment for this to happen.
&&
.AVIATION...KSLC...Predominantly southerly winds are expected
through this evening ahead of a cold front passage overnight, with
gusty southwesterly winds through around 02z before winds lighten
up thereafter. Spotty showers developing across northern Utah
this afternoon and evening may bring brief periods of erratic
winds. There is a 30% chance for thunderstorms between 02-05z this
evening. A band of heavy precipitation accompanies the cold front
passage overnight, with potential to yield MVFR VIS and a 30%
chance for thunderstorms. Expect a transition to northwesterly
winds behind the front, roughly after 10z Saturday.
.REST OF UTAH AND SOUTHWEST WYOMING...Across the northern portion
of the airspace, showers and thunderstorms are expected this
afternoon and evening ahead of a cold front passage overnight.
These storms are expected to bring erratic winds to area
terminals, in addition to the potential for lightning and brief
heavy rainfall. A heavy band of precipitation accompanies the cold
front as it passes through northern Utah and southwest Wyoming
early to mid Saturday morning, yielding VIS/CIG reductions to
MVFR. Winds remain gusty out of the south-southwest for most
terminals through this evening, becoming northwesterly after the
frontal passage early Saturday.
The southern portion of the airspace remains generally dry through
the period, with gusty southwesterly winds through this evening.
&&
.FIRE WEATHER...Gusty south winds will persist through this
evening across much of the state, in advance of an approaching
storm system which will cross the region tonight through Saturday.
Additionally, scattered thunderstorms will remain possible this
evening through tonight across northern Utah, with frequent
lightning, strong gusty winds, heavy rain, and hail all possible.
A cold front will cross northern and central Utah late tonight
through Saturday morning ushering much cooler air into the state.
Widespread wetting rains and high elevation snow above 8000 feet
is expected across northern and portions of central Utah. Storm
total precipitation of 0.50 to 1.00 inches is expected across much
of northern Utah with lesser totals across central Utah. Little
if any precipitation is expected across the south.
A cool and stable airmass will follow for Sunday, before a
warming and drying trend takes hold for much of next week. Late in
the week it's looking more likely a surge of tropical moisture
will spread into the region, bringing the potential for widespread
and potentially heavy rainfall heading into next weekend.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 8 PM MDT this evening for UTZ115-122.
Wind Advisory until 8 PM MDT this evening for UTZ119-126.
WY...None.
&&
Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Oct 3, 12:50 PM MST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
150 PM MDT Fri Oct 3 2025
UTZ101-032030-
Great Salt Lake Desert and Mountains UT-
150 PM MDT Fri Oct 3 2025
...Strong thunderstorms will impact portions of south central Box
Elder and north central Tooele Counties through 230 PM MDT
...
At 150 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 20 miles west of Great Salt Lake South of the
Causeway to near Delle. Movement was north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Delle, Great Salt Lake South of the Causeway, Great Salt Lake North
of the Causeway, and Hat Island.
This includes Interstate 80 in Utah between mile markers 63 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4141 11250 4096 11253 4077 11268 4070 11291
4105 11284 4122 11281
TIME...MOT...LOC 1950Z 202DEG 29KT 4093 11282 4076 11285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
WebberThunderstorm Wind, Tooele
- When
- October 3, 3:30 PM MST
- Where
- Tooele County, 4.31 mi NNE of Lake Pt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.723, -112.226
A wind gust of 61 mph was recorded at the SR-201 at I-80 mesonet site.
Thunderstorm Wind, Box Elder
- When
- October 3, 8:53 PM MST
- Where
- Box Elder County, 1.58 mi WNW of Newfoundland Siding
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.291, -113.406
A wind gust of 59 mph was recorded at the Groome mesonet site.
Flood, Salt Lake
- When
- October 4, 6:00 AM MST to 12:00 PM MST
- Where
- Salt Lake County, 1.9 mi NE of (Slc)salt Lake City to 1.47 mi ENE of (Slc)salt Lake City
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 40.798, -111.943
The Rose Park and Sir Phillip Drive areas were hardest hit by flooding, with more than 2 dozen homes flooded when a canal overtopped. Salt Lake City completed a disaster declaration. As of this writing, dollar amount of damages are still being compiled. Rainfall totals ranged from 1-3 inches.
Flood, Tooele
- When
- October 4, 6:39 AM MST
- Where
- Tooele County, 1.77 mi NW of Erda to 1.89 mi ESE of Erda
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 40.635, -112.328
An NWS employee reported flooding of area roads as showers and thunderstorms produced heavy rain in the Tooele Valley. Rainfall totals in the vicinity range from 2-4 inches, with much of that on Saturday, October 4.
Flood, Tooele
- When
- October 4, 9:30 AM MST
- Where
- Tooele County, 2.48 mi N of Warner to 2.28 mi E of Tod Park
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 40.586, -112.328
The Tooele County EM reported 12 homes with flooding in Tooele and 35 homes total across eastern Tooele County with some degree of flooding.
Flood, Tooele
- When
- October 4, 10:50 AM MST
- Where
- Tooele County, 2.48 mi N of Warner to 2.26 mi E of Tod Park
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.586, -112.328
The Tooele Co. EM reported significant mud and debris through flood channels leading into Tooele.
Flood, Tooele
- When
- October 4, 10:51 AM MST
- Where
- Tooele County, 2.51 mi WNW of International to 2.48 mi WNW of International
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -112.276
The Tooele Co. EM reported a Union Pacific Railroad track washed over/out from water near Droubay Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and Rip Current in Puerto Rico, October 3 to 4, 20253 injured · $13,000 · 11 events
- Tornado in Illinois, October 3, 20251 event
- Funnel Cloud in Arizona, October 3, 20251 event
- Hail in Michigan, October 3, 20251 in hail · 1 event
- Dust Storm in California, October 3, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292901, 1292885, 1292950, 1292889, 1292893, 1292896, 1292898.